Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
134 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest cause of headaches

Good morning, I have a hernia, and for the past 30 years +- I have taken daily (chrocnic prescribed) started on Zantac- contraloc- topzole- now peploc (40 mg) these have worked very well for me and I have no heart burn or any related problems, what I have been wandering is this I am NOT a head ache person- never got headaches, but since April 2011 I have had continuous head aches, had blood pressure checked it was fine, got new glasses, had blood test, they showed I was aneamic, went on iron tablets for 3 months was a bit better not as many headaches, been off the medication a couple of months and headaches are back, now for the question, could the Peploc be the problem? my understanding is that it is a generic of Topzole/ Contraloc. Hope you can help Rose 63
Thu, 12 Dec 2019
Report Abuse
Neurologist 's  Response
Hello,

Medications for treating gastroesophageal reflux disease (GERD) have a small change of causing a headache (about 5%). If your headache started around the time that you switched to peploc, then it is certainly possible that it is the culprit. An easy way to find out is to simply stop the medications and wait and see if the headache resolves. If it does, then it was likely the culprit and you need another medication.

Other factors that can be associated with headaches are poor stature while working at a desk, a mattress that doesn't support well, a poor pillow, and other activities that cause neck stress. Sinus problems can often also precipitate headaches. Poor sleep is known to be a trigger as well.

To summarize, if your headaches started with the medication, it is reasonable to try and come off it to see if your headaches resolve. If they don't and since this is a new headache, it would be pertinent to get an MRI of the brain with and without contrast to evaluate for any other causes.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Janne Nissinen, Neurologist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Every night for months now when I am sleeping, I dream something is happening that causes my head to be in severe pain. When I forcefully wake up...

Recent questions on  Ranitidine

doctor1 MD

Good morning, I have a hernia, and for the past 30 years +- I have taken daily (chrocnic prescribed) started on Zantac- contraloc- topzole- now...

doctor1 MD

I am asthmatic since early childhood ,Now since one year I have devoloped chronic urticaria and I have raised IGE Levels normal value is 190 and...

doctor1 MD

I have a 2 month old boy that weight 10lbs 13 oz at birth. At almost a month old he started throwing up real bad and a lot. We took him to the Dr....

doctor1 MD

is it safe to take vizylac tab with ranitidine? My wife always has stomach problems with antibiotics. this time her doctor suggested cefedroxil for...

doctor1 MD

Pain on left upper side of chest, out of breath, sweating in cold room, extremely fatigued and acid reflux .

doctor1 MD

Throat pain If i eat a normal food, feeling spicy while swallowing. Pain during drinking water as well. This is happening from 1 week.

doctor1 MD

69 year old male - for two months I have had excess mucus in my throat. i particularly notice it at night and often start swallowing to try to get...